MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 YST TEST KIT

BIOMERIEUX INC. VITEK® 2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united stated reported a misidentification of a candida tropicalis cap survey sample (f-01 fa 2018) as candida parapsilosis in association with the vitek® 2 yst test kit.The tested was repeated three times and the result was candida parapsilosis twice at 93% and once at 95%.Biomérieux requested the survey and test reports from the customer.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united stated had reported a misidentification of a candida tropicalis cap survey sample (f-01 fa 2018) as candida parapsilosis in association with the vitek® 2 yst test kit.An internal biomérieux investigation was performed using the internal sample of the strain.The internal biomérieux cap f-01 strain was rehydrated, subcultured to sda-emmons agar and incubated for 18-24 hours, 35-37° c, aerobically without co2.A second subculture was performed, and testing included individual organism suspensions with the yst cards from four (4) different card lots, in duplicate, as well as the vitek ms.The vitek 2 yst card lots tested included three customer lots (2430398223, 2430432203, 2430224403) and a random lot (2430603203).For the eight (8) yst cards, five (5) resulted in very good identifications of c.Tropicalis, two (2) gave a low discrimination identification of c.Famata/c.Tropicalis, and the remaining card gave a low discrimination identification c.Famata/parapsilosis/tropicalis.The vitek ms resulted in an identification of c.Tropicalis with a 99.9% confidence value.The customer's misidentification was not reproduced.The low discrimination identifications including c.Tropicalis are considered correct.Therefore, the vitek 2 cards are performing as expected.

Brand Name
VITEK® 2 YST TEST KIT
Common Device Name
VITEK® 2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7542396
Report Number1950204-2018-00198
Device Sequence Number19441794
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2018
Device Catalogue Number21343
Device Lot Number2430398223
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1